MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10617
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent fracture occurred.A 4.50 x 12 synergy ii drug-eluting stent was advanced for treatment.However, the stent strut were fractured and broke into two pieces.The procedure was completed with a second stent.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 4.50 x 12 mm was returned for analysis without the delivery system.A visual examination of the returned stent found that it was dislodged from the delivery system and damaged on its entire length with strut rows expanded and stretched.An examination under microscope of the stent could not find evidence of any broken struts/connectors.The balloon could not be reviewed as it was not returned.The tip of the device could not be reviewed as it was not returned.The hypotube shaft could not be reviewed as it was not returned.The shaft polymer extrusion could not be reviewed as it was not returned.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10987166
Report Number2134265-2020-17308
Device Sequence Number716177
Product Code NIQ
UDI-Device Identifier08714729973348
UDI-Public08714729973348
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model Number10617
Device Catalogue Number10617
Device Lot Number0023256778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR